Alert archive / Texas / Red Flag Warnings in 2007

Red Flag Warning 2, NWS Lubbock, TX

February 23, 200712 counties in Texas

NWS Lubbock, TX issued this red flag warning at Feb 23, 2007, 4:49 AM CST for 12 counties in Texas. It took effect at Feb 23, 2007, 12:00 PM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 23, 2007, 4:49 AM CST (10:49 UTC)
In effect from
Feb 23, 2007, 12:00 PM CST
Expired
Feb 23, 2007, 8:00 PM CST
In force
8 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 51 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3914 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KLUB 231049
RFWLUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
449 AM CST FRI FEB 23 2007

TXZ036-042-232200-
/O.CAN.KLUB.FW.A.0001.070223T1800Z-070224T0100Z/
/O.CON.KLUB.FW.A.0002.070224T1400Z-070225T0000Z/
CROSBY-GARZA-
449 AM CST FRI FEB 23 2007

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY AFTERNOON FOR THE SOUTH PLAINS OF WEST TEXAS FOR 
20 FOOT WINDS OF 20 MPH OR GREATER AND RELATIVE HUMIDITY VALUES AT 
OR BELOW 15 PERCENT...
...FIRE WEATHER WATCH IS CANCELLED FOR FRIDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE FIRE
WEATHER WATCH TODAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
SATURDAY MORNING THROUGH SATURDAY AFTERNOON. 

A DRYLINE WILL DEVELOP TODAY AS MOISTURE RETURNS FROM THE SOUTHEAST
AND A STORM SYSTEM APPROACHES FROM THE WEST. THE LATEST
INFORMATION SHOWS THAT THE DRYLINE IS EXPECTED TO FORM SLIGHTLY
FURTHER WEST THAN PREVIOUSLY INDICATED. IT WILL STILL MOVE EAST
ACROSS THE AREA DURING THE AFTERNOON AND EVENING HOURS...BUT
CROSBY AND GARZA COUNTIES ARE NO LONGER EXPECTED TO EXPERIENCE
EXTENDED DRY CONDITIONS WARRANTING A RED FLAG WARNING TODAY.

AS THE STORM SYSTEM MOVES ACROSS THE TEXAS PANHANDLE AND INTO
OKLAHOMA ON SATURDAY IT IS EXPECTED THAT DRY AIR WILL MOVE INTO
THE AREA ALONG WITH MUCH STRONGER WESTERLY WINDS. THIS WILL
ELEVATE THE POTENTIAL FOR THE RAPID SPREAD OF WILDFIRES SHOULD
ANYTHING BE IGNITED.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

TXZ024-030-231200-
/O.CAN.KLUB.FW.A.0001.070223T1800Z-070224T0100Z/
BRISCOE-FLOYD-
449 AM CST FRI FEB 23 2007

...FIRE WEATHER WATCH IS CANCELLED FOR FRIDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE FIRE
WEATHER WATCH TODAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
SATURDAY MORNING THROUGH SATURDAY AFTERNOON. 

A DRYLINE WILL DEVELOP TODAY AS MOISTURE RETURNS FROM THE SOUTHEAST
AND A STORM SYSTEM APPROACHES FROM THE WEST. THE LATEST
INFORMATION SHOWS THAT THE DRYLINE IS EXPECTED TO FORM SLIGHTLY
FURTHER WEST THAN PREVIOUSLY INDICATED. IT WILL STILL MOVE EAST
ACROSS THE AREA DURING THE AFTERNOON AND EVENING HOURS...BUT
BRISCOE AND FLOYD COUNTIES ARE NO LONGER EXPECTED TO EXPERIENCE
EXTENDED DRY CONDITIONS WARRANTING A RED FLAG WARNING TODAY.

AS THE STORM SYSTEM MOVES ACROSS THE TEXAS PANHANDLE AND INTO
OKLAHOMA ON SATURDAY IT IS EXPECTED THAT DRY AIR WILL MOVE INTO
THE AREA ALONG WITH MUCH STRONGER WESTERLY WINDS. THIS WILL
ELEVATE THE POTENTIAL FOR THE RAPID SPREAD OF WILDFIRES SHOULD
ANYTHING BE IGNITED.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

TXZ033>035-039>041-232200-
/O.UPG.KLUB.FW.A.0001.070223T1800Z-070224T0100Z/
/O.NEW.KLUB.FW.W.0002.070223T1800Z-070224T0200Z/
/O.CON.KLUB.FW.A.0002.070224T1400Z-070225T0000Z/
COCHRAN-HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN-
449 AM CST FRI FEB 23 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CST THIS
EVENING FOR THE SOUTH PLAINS FOR 20 FOOT WINDS OF 20 MPH OR GREATER
AND RELATIVE HUMIDITY VALUES AT OR BELOW 15 PERCENT...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY AFTERNOON FOR THE SOUTH PLAINS FOR 20 FOOT WINDS OF
20 MPH OR GREATER AND RELATIVE HUMIDITY VALUES AT OR BELOW 15 PERCENT...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CST THIS EVENING
FOR HIGH WINDS AND LOW RELATIVE HUMIDITIES FOR AREAS ON THE
CAPROCK. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON.

THE SURFACE PRESSURE GRADIENT WILL INCREASE TODAY IN RESPONSE TO A
STRONG STORM SYSTEM THAT WILL PASS ACROSS THE SOUTHERN ROCKIES.
THIS WILL CAUSE WINDS AT THE 20-FOOT LEVEL TO INCREASE TO 20 MPH
OR GREATER BY THE AFTERNOON AS RELATIVE HUMIDITIES DECREASE TO
LESS THAN 15 PERCENT WEST OF A DRYLINE. THE FIRE DANGER WILL
REMAIN HIGH OR VERY HIGH WITH DRY AND CURED LIGHT FUELS AND ABOVE
NORMAL TEMPERATURES.

AS THIS STRONG STORM MOVES ACROSS THE TEXAS PANHANDLE AND INTO
OKLAHOMA ON SATURDAY IT IS EXPECTED THAT DRY AIR WILL MOVE INTO
THE AREA ALONG WITH MUCH STRONGER WESTERLY WINDS. THIS WILL
ELEVATE THE POTENTIAL FOR THE RAPID SPREAD OF WILDFIRES SHOULD
ANYTHING BE IGNITED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

TXZ021>023-027>029-232200-
/O.UPG.KLUB.FW.A.0001.070223T1800Z-070224T0100Z/
/O.NEW.KLUB.FW.W.0002.070223T1800Z-070224T0200Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-
449 AM CST FRI FEB 23 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CST THIS
EVENING FOR THE EXTREME SOUTHERN TEXAS PANHANDLE AND THE SOUTH PLAINS OF
WEST TEXAS FOR 20 FOOT WINDS OF 20 MPH OR GREATER AND RELATIVE HUMIDITY 
VALUES AT OR BELOW 15 PERCENT...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CST THIS EVENING
FOR HIGH WINDS AND LOW RELATIVE HUMIDITIES FOR AREAS ON THE
CAPROCK. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

THE SURFACE PRESSURE GRADIENT WILL INCREASE TODAY IN RESPONSE TO A
STRONG STORM SYSTEM THAT WILL PASS ACROSS THE SOUTHERN ROCKIES.
THIS WILL CAUSE WINDS AT THE 20-FOOT LEVEL TO INCREASE TO 20 MPH
OR GREATER BY THE AFTERNOON AS RELATIVE HUMIDITIES DECREASE TO
WEST OF A DRYLINE. THE FIRE DANGER WILL REMAIN HIGH OR VERY HIGH
WITH DRY AND CURED LIGHT FUELS AND ABOVE NORMAL TEMPERATURES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

TXZ037-038-043-044-232200-
/O.CON.KLUB.FW.A.0002.070224T1400Z-070225T0000Z/
DICKENS-KING-KENT-STONEWALL-
449 AM CST FRI FEB 23 2007

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY AFTERNOON ACROSS THE ROLLING PLAINS FOR 20 FOOT WINDS
OF 20 MPH OR GREATER AND RELATIVE HUMIDITY VALUES AT OR BELOW 15 
PERCENT...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY AFTERNOON. 

A STRONG STORM WILL MOVE ACROSS THE TEXAS PANHANDLE AND INTO OKLAHOMA
ON SATURDAY. THIS STORM WILL BRING VERY DRY AIR TO THE AREA ALONG
WITH MUCH STRONGER WESTERLY WINDS. THIS WILL ELEVATE THE POTENTIAL
FOR THE RAPID SPREAD OF WILDFIRES SHOULD ANYTHING BE IGNITED.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
1 follow-up statement
000 
WWUS84 KLUB 232129
RFWLUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
329 PM CST FRI FEB 23 2007

TXZ036>038-042>044-232230-
/O.CAN.KLUB.FW.A.0002.070224T1400Z-070225T0000Z/
CROSBY-DICKENS-KING-GARZA-KENT-STONEWALL-
329 PM CST FRI FEB 23 2007

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE FIRE
WEATHER WATCH FOR THE SOUTHEASTERN SOUTH PLAINS AND THE SOUTHERN
LOW ROLLING PLAINS.

ALTHOUGH HIGH WINDS ARE EXPECTED...RELATIVE HUMIDITIES ARE EXPECTED
TO REMAIN ABOVE 15 PERCENT IN THIS AREA. THUS THE FIRE WEATHER WATCH
HAS BEEN CANCELLED.

$$

TXZ033>035-039>041-240200-
/O.CON.KLUB.FW.W.0002.000000T0000Z-070224T0200Z/
/O.CON.KLUB.FW.A.0002.070224T1400Z-070225T0000Z/
COCHRAN-HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN-
329 PM CST FRI FEB 23 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS
EVENING FOR THE SOUTHWESTERN SOUTH PLAINS FOR 20 MPH OR GREATER 
WINDS AT THE 20 FOOT LEVEL AND RELATIVE HUMIDITY VALUES AT OR 
BELOW 15 PERCENT...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY AFTERNOON FOR THE SOUTHWESTERN PORTION OF THE
SOUTH PLAINS FOR 20 MPH OR GREATER WINDS AT THE 20 FOOT LEVEL AND 
RELATIVE HUMIDITY VALUES AT OR BELOW 15 PERCENT...

WINDS ACROSS THE REGION THIS AFTERNOON WILL CONTINUE AT OR
ABOVE 20 MPH AT THE 20 FOOT LEVEL AS A POTENT UPPER LEVEL STORM
SYSTEM OVER THE WESTERN U.S. CONTINUES TO MOVE TOWARD THE REGION.
A DRY LINE THAT DEVELOPED ACROSS THE REGION THIS MORNING WILL
MOVE EASTWARD DURING THE DAY BRINGING IN MUCH DRYER AIR TO THE
REGION.

THE VERY STRONG UPPER LEVEL LOW IS EXPECTED TO MOVE ACROSS THE
TEXAS PANHANDLE EARLY SATURDAY MORNING AND WILL BE ACCOMPANIED 
BY AN INTENSIFYING SURFACE LOW. THE TIGHT GRADIENT ASSOCIATED WITH
THIS SURFACE LOW WILL PRODUCE WINDS ABOVE 2O MPH AT THE 20 FOOT
LEVEL ACROSS THE REGION. THE DRY AIR MOVING IN WITH THIS SYSTEM
IS ALSO EXPECTED TO PRODUCE RELATIVE HUMIDITY VALUES AT OR BELOW
15 PERCENT OVER SOUTHWESTERN PORTIONS OF THE SOUTH PLAINS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

TXZ021>023-027>029-240200-
/O.CON.KLUB.FW.W.0002.000000T0000Z-070224T0200Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-
329 PM CST FRI FEB 23 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS
EVENING FOR THE NORTHWESTERN SOUTH PLAINS AND EXTREME SOUTHWEST
TEXAS PANHANDLE FOR 20 MPH OR GREATER WINDS AT THE 20 FOOT LEVEL 
AND RELATIVE HUMIDITY VALUES AT OR BELOW 15 PERCENT...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING.

WINDS ACROSS THE REGION THIS AFTERNOON WILL CONTINUE AT OR
ABOVE 20 MPH AT THE 20 FOOT LEVEL AS A POTENT UPPER LEVEL STORM
SYSTEM OVER THE WESTERN U.S. CONTINUES TO MOVE TOWARD THE REGION.
A DRY LINE THAT DEVELOPED ACROSS THE REGION THIS MORNING WILL
MOVE EASTWARD DURING THE DAY BRINGING IN MUCH DRYER AIR TO THE
REGION.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Feb 23, 4:00 AM CST, 49 minutes earlier.

Area forecast discussion, Feb 23, 4:00 AM CST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
400 AM CST FRI FEB 23 2007

.SHORT TERM...
30-40KT SRLY LLJ IS RETURNING LOW-LVL MOISTURE BACK INTO WTX THIS
MORNING. DEWPOINTS ALREADY NEAR 50 ACROSS THE SOUTHERN COUNTIES. IR
SAT IMAGERY SHOWS LOW STRATUS ALSO ADVANCING NORTHWARD ACROSS THE
CENTRAL PERMIAN BASIN. EXPECT THE STRATUS WILL CONTINUE TO
EXPAND/DEVELOP NORTHWARD AND SHOULD COVER MUCH OF THE AREA EAST OF A
LINE FROM BROWNFIELD...TO FLOYDADA...TO CHILDRESS BY DAYBREAK.
MEANWHILE...WV IMAGERY SHOWS VIGOROUS SHORTWAVE TROUGH MOVING
EASTWARD ACROSS THE GREAT BASIN. MODEL GUIDANCE IN GOOD AGREEMENT
SHOWING AN 500MB OPEN WAVE NEAR THE TX/NM BORDER BY MIDNIGHT...WHICH
THEN UNDERGOES RAPID DEEPENING AS IT MOVES NE ACROSS THE PANHANDLES
BY SAT MORN. HAVE RETAINED SMALL POPS FOR ISOLD SHOWER OR TSTM
DEVELOPMENT IN WAA REGIME OVER THE ROLLING PLAINS THIS MORNING.

BY MIDDAY...DRYLINE SHOULD DEVELOP OFF THE CAPROCK AS SHALLOW
MOISTURE IS RAPIDLY MIXED OUT ACROSS THE HIGHER TERRAIN. THERE ARE
SOME DESCREPENCIES BETWEEN THE NAM AND GFS REGARDING THE LOW-LVL
WIND FIELD...GFS KEEPS THE WIND BACKED TO THE SOUTH-SOUTHEAST ACROSS
MUCH OF THE CENTRAL AND EASTERN CWA WHILE THE NAM VEERS WINDS TO THE
SW QUICKLY ON THE CAPROCK. THIS HAS IMPLICATIONS FOR THE EVOLUTION
OF THE DRYLINE...THUS WILL BE CONSERVATIVE WITH THIS FCST...WHICH
WILL KEEP TSTM CHCS IN 2 EASTERN COLUMNS OF COUNTIES DESPITE NAM
INDICATIONS THAT ACTIVITY MAY BE EAST OF THE CWA.

AS LIFT FROM THE APPROACHING WAVE SPREAD OVER THE DRYLINE...TSTM
INITIATION WILL BE POSSIBLE IN THIS AREA. TSTM DEVELOPMENT SHOULD
STRUGGLE INITIALLY AS EXCEPTIONAL SHEAR OVERWHELMS MODEST
INSTABILITY...BUT AS THE DRYLINE ADVANCES FURTHER EAST AND
ENCOUNTERS DEEPER MOISTURE...SUPERCELL THREAT WILL
INCREASE...PARTICULARLY IF GFS FAVORABLY SHEARED WIND PROFILE IS
REALIZED. GREATEST THREAT FOR SVR TSTMS SHOULD BE ALONG AND EAST OF
A LINE FROM CHILDRESS TO ASPERMONT....PLEASE SEE SWODY1 FOR FURTHER
DETAILS. TSTMS MAY ORGANIZE INTO A SQUALL LINE WHICH SHOULD EXIT THE
CWA AFTER MIDNIGHT. INCREASING HEIGHT GRADIENT OVERNIGHT SHOULD
ALLOW WINDS ALOFT TO MIX DOWN AND MAINTAIN WINDY CONDITIONS. MIXING
WILL KEEP TEMPS MILD DESPITE VERY DRY AIR WORKING IN.

.LONG TERM...
LONG TERM FOCUS CONTINUES TO BE WITH WIND EVENT ON SATURDAY AS
POTENT STORM SYSTEM CRANKS AWAY FROM REGION. PRESSURE GRADIENTS WILL
BE VERY TIGHT AT SUNRISE SATURDAY AND WILL SLOWLY WEAKEN THROUGHOUT
THE DAY. THUS...HIGH WIND SCENARIO NOT PERFECT FROM A TIMING
STANDPOINT BUT PROGGED LOWER LEVEL WINDS WILL STILL MAKE FOR QUITE
AN UGLY DAY. LATEST RUNS SUGGEST CONDITIONS WILL BE AT THEIR WORST
DURING THE LATE MORNING AND EARLY AFTERNOON HOURS WITH A FEW EXTREME
GUSTS AS HIGH AS 60 MPH POSSIBLE. THE WIND DIRECTION OF SW TO W
DURING THE MORNING HOURS SHOULD PROMOTE WIDESPREAD BLOWING DUST AS
WELL. WINDS PROGGED TO VEER TO THE NORTHWEST AND SLOWLY DIMINISH
THROUGH THE MID TO LATE AFTERNOON WHICH SHOULD RESULT IN VISIBILITY
IMPROVEMENTS BY THEN. WILL THUS CONTINUE WITH HIGH WIND WATCH FOR
THE ENTIRE CWA FOR SATURDAY. COULD ALSO SEE SOME WRAP-AROUND SHOWERS
INTO THE EXTREME SOUTHEAST PANHANDLE AND NORTHERN ROLLING PLAINS
SATURDAY AFTERNOON BUT WILL CONTINUE WITH POP GRIDS JUST BELOW
MENTIONABLE THRESHOLDS FOR NOW.

MID LEVEL PATTERN BECOMES MUCH MORE BENIGN AFTER CURRENT SYSTEM
EXITS BY SATURDAY EVENING. SOUTHERN CONUS WILL BE DOMINATED BY FAST
NEARLY ZONAL FLOW AT LEAST THROUGH MID WEEK. THIS SHOULD RESULT IN
GENERALLY MILD CONDITIONS WITH BREEZY TO WINDY AFTERNOONS. EXTENDED
GUIDANCE IN THESE REGIMES TYPICALLY DONT WARM AFTERNOON TEMPERATURES
FAST ENOUGH SO INCREASED MAX TEMP GRIDS FOR MONDAY AND TUESDAY UP
SEVERAL DEGREES. ANOTHER COLD FRONT WILL ARRIVE SOMETIME WEDNESDAY
TO COOL THINGS BACK OFF FOR THE LATTER PART OF THE WEEK. BOTTOM LINE
IS THAT THAT NEXT WEEK LOOKS BREEZY AND DRY...OR OTHERWISE A TYPICAL
LATE FEBRUARY WEEK FOR WEST TEXAS. JW

&&

.AVIATION...
LOW STRATUS...AROUND 2-3 KFT...WILL MOVE INTO THE AREA THIS MORNING.
EXPECT THAT KCDS AND KLBB TERMINALS WILL EXPERIENCE MVFR CONDITIONS
BY AROUND 12Z WITH POSSIBLE SHORT-DURATION IFR CONDITIONS. THE
MVFR/IFR CONDITIONS WILL PERSIST AT KCDS UNTIL 18-20Z. THE KLBB
TERMINAL SHOULD SEE THE LOW LEVEL CLOUD COVER BECOME SCATTERED BY
16Z-17Z.

&&

.FIRE WEATHER...
RED FLAG CONDITIONS ARE EXPECTED FRIDAY AFTERNOON AND EARLY EVENING
WEST OF A DEVELOPING DRYLINE. THE DRYLINE IS EXPECTED TO BE LOCATED
NEAR THE CAPROCK ESCARPMENT BY MIDDAY...AND WILL MOVE EAST ACROSS
THE ROLLING PLAINS DURING THE EVENING HOURS. SOME UNCERTAINTY
REMAINS REGARDING THE MOVEMENT OF THE DRYLINE AS THE NAM MOVES THE
DRYLINE QUICKER EASTWARD THAN THE GFS. A RED FLAG WARNING HAS BEEN
ISSUED FOR THE COUNTIES ALONG AND WEST OF THE I-27/US-87 CORRIDOR AS
THEY HAVE THE HIGHEST LIKELIHOOD OF MEETING/EXCEEDING RED FLAG
CRITERIA.

WILL CONTINUE WITH FIRE WEATHER WATCH FOR SOUTHERN HALF OF CWA ON
SATURDAY. WIND CRITERIA WILL CERTAINLY BE MET BUT HAVE DOUBTS ABOUT
MINIMUM RH LEVELS. INITIALLY WEAK LOW LEVEL COLD AIR ADVECTION WILL
BE OFFSET BY STRONG DOWNSLOPE WINDS...BUT WIDESPREAD DUST DEVELOPING
EARLY IN THE DAY WILL HELP TO HOLD TEMPERATURES DOWN...THUS
AFFECTING MINIMUM RH LEVELS. FAIRLY STRONG LOW LEVEL COLD AIR
ADVECTION WILL ENSUE IN THE AFTERNOON AS WINDS VEER. LOOKS AS THOUGH
SOUTHWEST SECTIONS OF THE SOUTH PLAINS WILL HAVE BEST CHANCE OF
REACHING RED FLAG CRITERIA.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        70  33  57  24  61 /  10  10  10  10   0
TULIA         70  36  53  23  58 /  10  10  10  10   0
PLAINVIEW     71  37  55  24  61 /  10  10  10  10   0
LEVELLAND     72  36  57  28  62 /  10  10  10  10   0
LUBBOCK       73  39  58  27  63 /  10  10  10  10   0
BROWNFIELD    73  39  59  30  62 /  10  10  10  10   0
CHILDRESS     72  44  57  30  63 /  30  30  10  10   0
SPUR          72  42  60  30  63 /  20  20  10  10   0
ASPERMONT     73  48  62  32  65 /  30  30  10  10   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
AFTERNOON FOR THE FOLLOWING ZONES: TXZ033>044.

HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON
FOR THE FOLLOWING ZONES: TXZ021>044.

RED FLAG WARNING FROM NOON TODAY TO 8 PM CST THIS EVENING FOR
THE FOLLOWING ZONES: TXZ021>023-027>029-033>035-039>041.

&&

33/13/33
Hazardous weather outlook, Feb 22, 3:41 PM CST, 13 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
341 PM CST THU FEB 22 2007

TXZ021>044-232145-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
341 PM CST THU FEB 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE FRIDAY AND EARLY
SATURDAY OVER PORTIONS OF THE ROLLING PLAINS...MAINLY NEAR OR JUST
TO THE EAST OF CHILDRESS... PADUCAH...GUTHRIE...AND ASPERMONT.
DAMAGING WIND AND LARGE HAIL WILL BE THE PRIMARY THREATS.

CRITICAL FIRE CONDITIONS ARE POSSIBLE ON THE CAP-ROCK FRIDAY
AFTERNOON AND A FIRE WEATHER WATCH IS IN EFFECT. A FIRE WEATHER
WATCH IS ALSO IN EFFECT FOR THE SOUTHERN SOUTH PLAINS AND SOUTHERN
ROLLING PLAINS ON SATURDAY.

HIGH WINDS ARE POSSIBLE FOR ALL AREAS SATURDAY...WITH SUSTAINED
WIND SPEEDS FROM 30 TO 40 MPH AND GUSTS AROUND 60 MPH. A HIGH WIND
WATCH IS IN EFFECT FOR ALL LOCATIONS ON SATURDAY.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 3:28 PM CSTHigh Wind WarningLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more27 hr
Feb 23, 5:15 PM CSTSevere Thunderstorm WarningLUBBriscoe, Hall30 min

Nearby

Red Flag Warnings in Texas, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.